Ohio, 2018Damaging Winds in Ohio, June 16 to 17, 2018
June 16 to 17, 2018 · NWS PBZ · 6 events in 3 counties and zones
Hot and humid conditions were prevalent under an upper level ridge. A few thunderstorms formed during the afternoon hours of both June 16th and June 17th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hot and humid conditions were prevalent under an upper level ridge. A few thunderstorms formed during the afternoon hours of both June 16th and June 17th. Sufficient instability and dry air aloft allowed for isolated downbursts, creating a few instances of wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 16, 7:30 PM EST, 11 minutes earlier.
Area forecast discussion, Jun 16, 7:30 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
830 PM EDT Sat Jun 16 2018
.SYNOPSIS...
Other than isolated showers or thunderstorms, dry weather and
warming temperatures are expected through Monday under high
pressure.
&&
.NEAR TERM /THROUGH SUNDAY/...
New Updates: Isolated patchy fog added just before sunrise. With
low winds and sufficent moisture areas will be prime for fog.
Scattered showers and thunderstorms are currently occurring
along an upper level shortwave across eastern Ohio/panhandle of
West Virgina. The Storm Prediction Center continues to outlined
most of our Ohio counties as having a marginal risk for severe
thunderstorms, however the best instability is to our west.
Damaging winds and severe hail have been reported in that region
throughout the afternoon. These isolated showers and
thunderstorms will continue into the evening/early morning hours
as the shortwave passes.
Isolated thunderstorms on Sunday will be focused along the
ridges, forming from the remnants of the shortwave. However, the
main threat for tomorrow (and especially into Monday) will be
the heat. Highs are still expected to be well over seasonal
climatology;heat indices rising into the mid 90s.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
The weather should remain dry Sunday night, but an approaching
cold front should slip far enough south on Monday to bring
slight chance pops north of Interstate 80 and chance pops north
of Interstate 70 Monday night. Tuesday is when the front should
finally get into the forecast area, bringing showers to all
locations north of the Mason Dixon line.
Monday is expected to be the warmest day so far this year, with
highs above 90 in most locations. Heat indices could approach
the heat advisory threshold of 100 degrees in some areas Monday
afternoon, and this potential was included in the HWO. Lows will
only drop to the 70 degree mark each night, and highs will fall
back into the 80s on Tuesday.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The front will not move much during the week, although the
chances for rain will diminish through the week. Did add likely
pops south of the Mason-Dixon line on Wednesday considering
there is good agreement for rain placement between the GFS and
ECMWF. Despite the front in the area, temperatures will remain
slightly above normal in the 80s during the day and the 60s at
night.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
VFR forecast through the TAF period. A shower or storm cannot
be completely ruled out later this afternoon, especially towards
ZZV, however, chances are too low for TAF inclusion at this
time. Wind will be light throughout.
OUTLOOK...
The next chance for widespread restrictions is not expected
until storm chances escalate again Monday night.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
Hazardous weather outlook, Jun 16, 2:22 PM EST, 5 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
322 PM EDT Sat Jun 16 2018
OHZ039-040-048-049-057>059-068-069-171200-
Tuscarawas-Carroll-Coshocton-Harrison-Muskingum-Guernsey-Belmont-
Noble-Monroe-
322 PM EDT Sat Jun 16 2018
This Hazardous Weather Outlook is for east central Ohio.
.DAY ONE...This Afternoon and Tonight.
There is a marginal risk for severe thunderstorms this afternoon.
The primary threat is damaging winds.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Heat indices could approach 100 degrees Monday afternoon. A heat
advisory may be needed.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
OHZ041-050-PAZ013-014-020>023-029-031-073-075-WVZ001>004-012-021-509-
171200-
Columbiana-Jefferson-Lawrence-Butler-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio-
Marshall-Wetzel-Marion-Monongalia-
322 PM EDT Sat Jun 16 2018
This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, west central Pennsylvania, western Pennsylvania,
northern West Virginia and northern panhandle of West Virginia.
.DAY ONE...This Afternoon and Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Heat indices could approach 100 degrees Monday afternoon. A heat
advisory may be needed.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ001-PAZ007>009-015-016-074-076-WVZ510>514-171200-
Garrett-Mercer-Venango-Forest-Clarion-Jefferson-Westmoreland Ridges-
Fayette Ridges-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
322 PM EDT Sat Jun 16 2018
This Hazardous Weather Outlook is for western Maryland, northwest
Pennsylvania, southwest Pennsylvania, west central Pennsylvania and
northern West Virginia.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 16, 3:37 PM EST, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
437 PM EDT SAT JUN 16 2018
OHZ048-057-162115-
Coshocton-Muskingum-
437 PM EDT SAT JUN 16 2018
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
SOUTHWESTERN COSHOCTON AND NORTHWESTERN MUSKINGUM COUNTIES...
At 437 PM EDT, a strong thunderstorm was located 9 miles northwest of
Frazeysburg, or 16 miles northeast of Newark, moving southeast at 25
mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Dresden... Frazeysburg...
New Guilford... Cooperdale...
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4023 8218 4024 8218 4024 8220 4032 8219
4034 8213 4010 8197 4002 8219
TIME...MOT...LOC 2037Z 334DEG 24KT 4024 8220
KramarSpecial weather statement, Jun 16, 3:50 PM EST, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
450 PM EDT SAT JUN 16 2018
OHZ048-162115-
Coshocton-
450 PM EDT SAT JUN 16 2018
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY
RAIN WILL AFFECT NORTHWESTERN COSHOCTON COUNTY...
At 450 PM EDT, a strong thunderstorm was located near Danville, or 15
miles northeast of Mount Vernon, moving southeast at 15 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Layland... Walhonding...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4046 8218 4045 8193 4044 8191 4036 8206
4033 8219
TIME...MOT...LOC 2050Z 323DEG 13KT 4048 8220
KramarSpecial weather statement, Jun 16, 4:29 PM EST, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
529 PM EDT SAT JUN 16 2018
OHZ068-069-162200-
Monroe-Noble-
529 PM EDT SAT JUN 16 2018
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY
RAIN WILL AFFECT NORTHWESTERN MONROE AND NORTHEASTERN NOBLE
COUNTIES...
At 529 PM EDT, a strong thunderstorm was located 11 miles southeast
of Byesville, or 12 miles southwest of Barnesville, moving southeast
at 20 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Summerfield... Lewisville...
Stafford... Seneca Lake Park...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3989 8143 3993 8136 3980 8111 3969 8131
TIME...MOT...LOC 2129Z 319DEG 15KT 3988 8135
Kramar
Thunderstorm Wind, Muskingum
- When
- June 16, 7:41 PM EST
- Where
- Muskingum County, 1.74 mi WNW of Ironspot
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 39.830, -82.100
Several trees were reported by local law enforcement to be blown down near County Route 88 between Roseville and Fultonham.
Thunderstorm Wind, Coshocton
- When
- June 17, 12:54 PM EST
- Where
- Coshocton County, 1.14 mi WSW of Tyndall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 40.217, -81.901
A trained spotter reported that trees were blown down on Township Road 285.
Thunderstorm Wind, Muskingum
- When
- June 17, 2:00 PM EST
- Where
- Muskingum County, 0.97 mi NE of Zanesville Parr Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 40.009, -82.006
Several trees were reported by local law enforcement to be blown down near the intersection of Dresden Road and Fairview Road.
Thunderstorm Wind, Muskingum
- When
- June 17, 2:06 PM EST
- Where
- Muskingum County, 1.21 mi WNW of Oakland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 39.938, -82.000
Local law enforcement reported several trees were blown down on the eastern side of Zanesville.
Thunderstorm Wind, Noble
- When
- June 17, 3:07 PM EST
- Where
- Noble County, 0.69 mi N of Coal Ridge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.810, -81.570
A trained spotter reported a thunderstorm wind gust to 60 MPH just northwest of Belle Valley.
Thunderstorm Wind, Noble
- When
- June 17, 3:20 PM EST
- Where
- Noble County, 1.27 mi WNW of Sharon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 39.740, -81.590
A single tree was reported by local law enforcement to be blown down along State Route 78.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Wisconsin, June 16 to 18, 20182 deaths · 3 injured · $2.2 million · 1 in hail · 29 events
- Flash Flooding and Hail in Michigan, June 16 to 17, 20181 death · $100 million · 1 in hail · 14 events
- Rip Current in Florida, June 16, 20181 death · 1 event
- Hail and Damaging Winds in Ohio, June 16, 2018$263,000 · 1.25 in hail · 32 events
- Flood and Hail in Massachusetts, June 16 to 18, 2018$185,000 · 1 in hail · 31 events
- Hail and Damaging Winds in Georgia, June 16 to 17, 20181 injured · $165,000 · 1 in hail · 16 events
- Flash Flooding and Damaging Winds in Minnesota, June 16 to 17, 2018$315,000 · 50 kt wind · 9 events
- Tornado and Damaging Wind in Mississippi, June 16 to 18, 2018$100,000 · EF0 · 2 events
- Tornado and Flash Flood in Wisconsin, June 16, 2018$63,000 · EF0 · 10 events
- Flash Flood in Ohio, June 16, 2018$75,000 · 1 event
- Damaging Wind in New Mexico, June 16, 2018$50,000 · 56 kt wind · 1 event
- Heat in Kentucky, June 16 to 18, 201822 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 768724, 768725, 768726, 768727, 768728, 768729.